Alert archive / Arkansas / Flood Watches in 2021
Flood Watch 3, NWS Little Rock, AR
NWS Little Rock, AR issued this flood watch at May 31, 2021, 3:45 AM CDT for Baxter County, Fulton County, Marion County, Arkansas. It took effect at Jun 1, 2021, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 31, 2021, 3:45 AM CDT (08:45 UTC)
- In effect from
- Jun 1, 2021, 7:00 AM CDT
- Expired
- May 31, 2021, 1:38 PM CDT
- In force
- Issued by
- NWS Little Rock, AR
- Flood severity
- None
Counties Baxter County, AR, Fulton County, AR, Marion County, AR
The radar
The Springfield radar (KSGF), 143 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
878 WGUS64 KLZK 310845 FFALZK URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Little Rock AR 345 AM CDT Mon May 31 2021 ARZ003>006-312000- /O.NEW.KLZK.FA.A.0003.210601T1200Z-210602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone-Marion-Baxter-Fulton- Including the cities of Bull Shoals, Cherokee Village, Mountain Home, Yellville, Flippin, Summit, Harrison, and Mammoth Spring 345 AM CDT Mon May 31 2021 ...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... The National Weather Service in Little Rock has issued a * Flood Watch for a portion of north central Arkansas, including the following areas, Baxter, Boone, Fulton and Marion. * From Tuesday morning through Wednesday morning * Several rounds of showers and thunderstorms are expected over northern Arkansas tonight into early Wednesday. The rain will be heavy at times. Overall amounts up to two inches are expected, with localized heavier amounts in excess of three inches possible. * With storms expected to form and move repeatedly across the same areas and soils already saturated from recent rainfall, flash flooding will become a concern by Tuesday Morning. Rises on some streams and rivers are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding or flash flooding develop. && $$ 57
1 follow-up statement
663 WGUS64 KLZK 311838 FFALZK URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Little Rock AR 138 PM CDT Mon May 31 2021 ARZ003>006-011200- /O.CAN.KLZK.FA.A.0003.210601T1200Z-210602T1200Z/ /O.NEW.KLZK.FF.A.0004.210601T0600Z-210602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone-Marion-Baxter-Fulton- Including the cities of Bull Shoals, Cherokee Village, Mountain Home, Yellville, Flippin, Summit, Harrison, and Mammoth Spring 138 PM CDT Mon May 31 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT TUESDAY THROUGH WEDNESDAY MORNING... ...FLOOD WATCH IS CANCELLED... The National Weather Service in Little Rock has issued a * Flash Flood Watch for a portion of north central Arkansas, including the following areas, Baxter, Boone, Fulton and Marion. * From 1 AM CDT Tuesday through Wednesday morning * Several rounds of showers and thunderstorms are expected over northern Arkansas tonight into early Wednesday. The rain will be heavy at times. Overall amounts up to two inches are expected, with localized heavier amounts in excess of three inches possible. * With storms expected to form and move repeatedly across the same areas and soils already saturated from recent rainfall, flash flooding will become a concern by Tuesday Morning. Rises on some streams and rivers are possible. The Flood Watch for a portion of north central Arkansas, including the following areas, Baxter, Boone, Fulton and Marion has been changed to a Flash Flood Watch. $$ ARZ007-012>015-021>023-030-031-037>041-052-011200- /O.NEW.KLZK.FF.A.0004.210601T0600Z-210602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sharp-Newton-Searcy-Stone-Izard-Johnson-Pope-Van Buren-Logan-Conway- Scott-Yell-Perry-Polk-Montgomery-Pike- Including the cities of Russellville, Paris, Morrilton, Clarksville, Danville, Mena, Perryville, Murfreesboro, Mount Ida, Norman, Mountain View, Dardanelle, Western Grove, Ash Flat, Oxford, Jasper, Cave City, Horseshoe Bend, Booneville, Melbourne, Ola, Fairfield Bay, Clinton, Marshall, Hardy, Glenwood, Leslie, Calico Rock, and Waldron 138 PM CDT Mon May 31 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT TUESDAY THROUGH WEDNESDAY MORNING... The National Weather Service in Little Rock has issued a * Flash Flood Watch for portions of central Arkansas...north central Arkansas...southwest Arkansas and western Arkansas, including the following areas, in central Arkansas, Conway, Perry, Pope and Yell. In north central Arkansas, Izard, Newton, Searcy, Sharp, Stone and Van Buren. In southwest Arkansas, Pike. In western Arkansas, Johnson, Logan, Montgomery, Polk and Scott. * From 1 AM CDT Tuesday through Wednesday morning * Several rounds of showers and thunderstorms are expected over portions of western and northern Arkansas tonight into early Wednesday. The rain will be heavy at times. Overall amounts up to two inches are expected, with localized heavier amounts in excess of three inches possible. * With storms expected to form and move repeatedly across the same areas and soils already saturated from recent rainfall, flash flooding will become a concern by Tuesday Morning. Rapid rises on some streams and rivers are possible. $$ 67
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flood watch went out at May 30, 11:54 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, May 30, 11:54 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1154 PM CDT Sun May 30 2021 .AVIATION... Satellite images show abundant cloud cover over Arkansas. High pressure continues over the area with high clouds continuing to move into the state from the west. Expect cumulus to develop by late Monday morning. Localized MVFR fog will be possible over the southwest early this morning. && .PREV DISCUSSION...(ISSUED 236 PM CDT Sun May 30 2021) SHORT TERM...Tonight Through Tuesday Night Latest vis sat imgry depicted the lingering morning stratus deck over the S/Wrn half of the state beginning to mix out, w/ less dense strato-Cu over the N/Ern half mixing out as well as the nose of sfc high pressure ushers in subsidence and mid-lvl drying. Overall, a calm and settled fcst is on deck through the remainder of the holiday weekend, w/ clearing skies through Sun evening and below normal overnight lows continuing for at least a few more evenings. Mon, greater Ern US sfc high pressure wl begin to shift E/wrd as H500 flow transitions to become more W-S/Wrly, in advance of a largely pos tilted troughing axis over the Desert S/W, extending towards the N/E into the Nrn Great Plains. This upper flow pattern change wl be more conducive for lee cyclogenesis to occur, w/ current guidance progging sfc cyclonic flow development over Wrn OK/TX panhandle Mon morning. As such, a strengthening sfc pres grad wl strengthen low-lvl flow, w/ winds turning to become more S/Erly through the afternoon, and allowing for low-lvl moisture to begin returning to the FA. Multiple small scale perturbations are expected to meander through the mean upper flow pattern later Mon afternoon, however greater scale forcing and deep column moisture remains meager over N/Wrn AR, so have kept PoPs fairly limited in coverage and magnitude over the N/W Mon night. Tues, persistent poleward moisture transport wl lkly position sfc Td's in the lower to mid 60s over much of the FA, w/ a more robust upper shortwave progged to eject over the region Tues afternoon. PoPs wl expand in coverage and magnitude from the far N/W to much of S/Wrn and Cntrl AR through the morning and early afternoon as this feature makes its way across the state, supplying more sufficient forcing for widespread rain chances and possibly some Tstorms, of which a few could become strong at times. However, widespread svr wx potential remains limited at this time. Temperatures through the PD wl remain cooler and below normal, w/ a warming trend ensuing as winds become more Srly Mon afternoon. LONG TERM...Wednesday Through Sunday Widespread rain showers and thunderstorms are expected to be ongoing Tuesday evening into Tuesday night. Weak large scale forcing for ascent from an upstream shortwave trough and forcing for ascent along a southeastward moving Pacific type cold front should keep showers and thunderstorms going into the overnight hours across much of the state. The NAM and ECMWF are the most aggressive models with drier air moving into the state from the northwest behind the frontal boundary. The GFS brings this frontal boundary into northwest Arkansas later in the day on Wednesday. The timing of the frontal boundary is important in that it will play a large role in how long showers and thunderstorms can train over southwest and central portions of the state Tuesday night into Wednesday morning. Model guidance suggests that the combination of the weak large scale forcing for ascent, confluence out ahead of the frontal boundary, and a return of Gulf moisture will allow for precipitable water values to climb to around 1.8 inches across the southwest and central portions of the state. If this pans out, 1.8 inch precipitable water values rank near record highs for this time of year per the SPC RAOB climatology page. A slower moving front would allow showers and thunderstorms to remain in place over southwest and central Arkansas for a longer period of time Tuesday night into Wednesday morning, making flash flooding more of a concern. A quicker frontal passage will still allow for a flash flooding threat across these areas, but flash flooding would like remain localized in nature. The Weather Prediction Center has a marginal risk of excessive rainfall painted over the state during this time period. A flash flood watch is not expected at this time, but may be necessary if a slower frontal passage is realized. Portions of west central, southwest, and central Arkansas have received 4 to 6 inches of rain in the past week, so runoff in these areas would be enhanced despite the dry Memorial Day weekend. Beyond Wednesday, a Rex blocking upper air pattern is expected to become established over the western CONUS, leaving the central portion of the country under weak upper level troughing. In general, shortwave troughs will define periods of showers and thunderstorms versus a lull in precipitation as weak couplets of large scale forcing for ascent followed by subsidence move across Arkansas. In general, low-level Gulf moisture is expected to remain in place across the region through the upcoming weekend, so any lift is likely to result in at least scattered showers and thunderstorms. Thunderstorms will generally be more likely in the afternoon and evening hours driven by the peak heating hours of the day each day. Carried at least chance POPs across the state for each afternoon from Thursday through Sunday. Wednesday afternoon's rainfall coverage will depend on the strength and speed of the frontal boundary that is likely to move over the northwestern portions of the state Wednesday morning. The Rex block over the western CONUS is expected to break down this weekend, but longer range guidance simply replaces the blocking pattern out west with either southwest flow aloft or weak troughing over the south central CONUS. Either pattern will keep deep Gulf moisture in place, so expect that this humid and on and off rainy pattern will continue into early next week. AVIATION...30/18Z TAFs Latest vis sat imgry depicted OVC stratus deck over much of S/Wrn AR, w/ BKN strato-Cu over the N/Ern half of the state. Most terminals wl remain at MVFR CIGs through Sun evening, however Cntrl/Ern terminals including LIT/PBF/LLQ wl reside on the cloud deck line, and may see an improvement to VFR CIGs early Sun afternoon...have sided towards a more optimistic fcst for now. Lingering sfc high pressure to the N/E wl keep E/NE winds in place over Cntrl and Srn AR, and S/Erly winds across the N. Following 00Z Sun night, most sites should improve to VFR w/ lingering high cloud cover overnight. /232/ && .LZK Watches/Warnings/Advisories...NONE. && Aviation...51/57
Hazardous weather outlook, May 30, 4:07 AM CDT, 23 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 407 AM CDT Sun May 30 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-311000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 407 AM CDT Sun May 30 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday Through Saturday Rain chances will increase over western Arkansas by late Monday, as a storm system slowly approaches from the west and southwest. The system will slowly move through the state through at least mid- week, and several upper level features will interact with the surface system. As a result, we could see several rounds of showers and thunderstorms. With storms expected to form and move repeatedly over the same areas, there will be an increased threat of localized heavy rainfall, with flash flooding potentially becoming a concern. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. Smith/Shelton
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:38 PM CDT | Flash Flood Watch | LZK | Baxter, Conway, Fulton, Izard, Marion, Perry and 3 more | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.